It began about two months ago. I was sitting in church and I started to feel dizzy. I felt like I was going to faint. I knew the feeling well because as a child it wasn’t uncommon for me to faint if I locked my knees or didn’t eat. However, I hadn’t fainted since I was a child, I am now 24. So, I sat up at church and as soon as I did I fainted. I thought it was my own fault because I hadn’t eaten the night before or had breakfast before church.
Exactly one week later, while at church again, I began to feel dizzy. I had gone the entire week feeling normal. This time I was at the night church service. I heart started to race, my hands got sweaty, I felt like I was going to faint. I had to leave and take a walk. That night when I went home, I felt terrible. I felt hungry, but it hurt my stomach to eat. I got the chills and had nausea to the point that I made myself throw up. The next day I went to work. That morning I started to feel bad, same dizziness, nausea, chills. I went home, rested, and felt fine by the afternoon. Since that day I have constantly felt bad.
I finally went to the doctor. I described my nausea and dizziness. I got a prescription for a nausea medicine. The doctor told me to start taking Pepcid AC, and ordered bloodwork. The bloodwork all came back normal and within a healthy range. I stopped taking the the prescription and Pepcid, which didn't seem to make a difference.
Another week passed, and I was still not feeling well, I was at work, feeling anxious, with a headache, and I couldn’t stop crying. I called the doctor; they had me meet with the on-call doctor who decided I had anxiety. He gave me a prescription for Xanax and Celexa (which I filled with the generic), and he referred me to a psychologist. I was opposed to taking the pills, because I don’t like medicine and I thought that if I was fighting a psychological illness, I wanted to beat it myself. The next week, I met with my doctor again, he finally convinced me to start taking the medicine. The Xanax didn’t work; he gave me a low dose of .25. I stopped taking the Xanax but continued with the Celexa. I met with the psychologist. We had the normal intake session. One week later, I was still feeling bad. I was having pressure headaches, crying, dizziness, and some nausea. Within the first 10 minutes of my session, the psychologist told me that she didn’t think I had anxiety. We discussed the medication I was taking. I told her that about two months before I started on a new birth control, TriNessa, after being on Ortho TriCyclen-Lo for about seven years. When we looked up the side effects, they included fainting, headaches, dizziness. So, the next plan of action was for me to discontinue the use of the TriNessa and the Celexa. After one day of discontinue use, I felt better. I was still having pressure headaches, just not as severe. I was still dizzy, but I could actually make it through a day of work, and I wasn’t crying anymore.
Now it has been almost two weeks of not being on any medication. I don’t know if I am having lingering effects from the pill but I am still having daily pressure in my head and dizziness. The best way to describe the feeling in my head is that I feel like my brain is congested and it does not feel painful. It makes it difficult to concentrate and focus. I still feel dizzy every once in a while, and for the past week and half I have had an intense jaw pain in my left jaw. And I feel like all I want to do is sleep so I don't have to deal with the pressure in my head. I went to the doctor yesterday. He is now treating me for Temporomandibular Joint Syndorme and has me taking 600mg of ibuprofen every six hours. After researching TMJ, I don’t feel like it’s what I have, but my doctor told me we just have to try to figure out the most common thing that it could be. He suggested I call my dentist, who I saw a little more than two months ago when I had my first cavity filled.
I am getting so tired and frustrated dealing with this pressure and congestion feeling in my head. My jaw doesn’t bother me that much; I just want my head to feel better. It is a daily battle, and I am afraid that I am losing. I’m a 24-year-old female, I exercise 3-4 times a week and I am within a healthy weight. Please help.
You definitely could still be having hormonal effects from being on the pill. It takes months for hormones to regulate themselves. I know each time I had a baby (3 times)
my monthly cramps would change. After the first child, I had cramps terribly until I had the second child - then I had no cramps at all with my period. But then I had the third child, and my cramps returned with a vengeance. Now that I'm in perimenopause (the years before menopause) I get the same head pressure feeling that makes me nauseous and feel slightly dizzy (more like shifty) and spaced out. I hate it. If I could just sleep and stare at a wall all day I'd be happy. Birth control pills can really upset the status quo. I've never been on them, but I've heard and read alot and so many people have trouble with them, etiher trouble while on them or getting off of them. Hang in there. I just realized you posted for a doctor's response. I am not a doctor, by the way. Hope this helps. Hang in there and see if things improve.
With regards to your head congested. I was so happy to read your comments, and to know that I am not alone in this struggle.
I too have constant congestion in my head, my head feels very heavy at times, and I get dizzy. I also get bad headaches when I cannot clear mucous. I have been experiencing these symptoms for about 10 years now. I take sudafed & mucinex which gives me occasional relief. I have had a sinus CT scan that showed all normal. I have had every allergy test you can imagine. Food & outside allergens. All were also normal. It got so bad that 3 years ago I got severe vertigo.
I saw a head, nose & throat doctor at that time that said I appear to be fine, just by visual examination and said that it was probably caused by stress.
I was about 38 yrs old when this started. I am beginning to think that this may be hormonal.
If there are others out there with this similar problem, please write in. I would like to know if this is only happening to women. Or if anyone has found a remedy for this PLEASE let us know. I appreciate any thought on this or advise. Doctors or others.
Thank You. We will find a solution !!! We need to unite & hang in there.
I am also a mom of 3 I currently went threw a miscarriage that I'm not sure cause a ruptured blood vessel in my eye or vice versa.. I am also in shape but do feel lack of sleep and all your symtoms above. I have had many tests and all have came back negative , I also had started a new birthcontrol which is also adding to mood swings . I'm not sure what the pressure is from. I hope it is not an anurysm (worse case) cisenerio. I am losing liquid in my eyes due to tearing in my retna. I was going to scedule an M R I . I have passed out twice but 5 years apart and my grandmother passed from a brain anurism. So we'll see.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.